Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Skin Rash...Not sure what it is?
Jul 28, 2010

Dr.Henry: Im a 22 year old male and have been HIV + for 3 years. I have been on Atripla and Bactrim for the last 18 months. About 6 months ago I began to develop a rash on my upper back and a small portion of my armpit. I originally thought this was some kind of fungus such as ringworm but have since researched and the symptoms are not consistent with ringworm. There are several patches witch are all of no specific shape, a bright to rosy pink color, except for the area under my armpit which is more of an oval and darker in color. All of the rash-like areas are very itchy. I was prescribed Econazole, but not by my PCP. I have been using it for a week. I believe that I might have some kind of skin surface yeast infection which I read is very possible after long-term antibiotics (Bactrim), but could it also be a sign of progression in the HIV itself?? Please help...very scared.

Response from Dr. Henry

Skin rashes in axillary region/back are common in general population and perhaps more common in HIV+ persons. Dry skin, folliculitis, seborrhea, fungal infections, chemical irritation, and many other causes need to be considered and can be a challenge to properly diagnose and treat. If you are doing OK from HIV standpoint (suppressed virus, decent CD4 count) then unlikely to be a sign of failure of your HIV regimen. Often a dermatology consult is very helpful to sort out the underlying cause. KH



Previous
medication
Next
bleeding stomach ulcer!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement